Accutane and hair loss

Has this been a problem for anyone? If so, did your hair grow back? How long did it take? Is it as thick as it was before accutane?

I’m at the beginning of month six and tonight, I’ve decided to quit. My hair has thinned significantly all over, particularly in the back. I shouldn’t have to trade one problem for another. My face looks great and I’m proud to be seen w/o makeup, but I can’t possibly feel my best with thin hair.

I’m not too happy now.

Related Acne Archive Posts & Questions

13 thoughts on “Accutane and hair loss

  1. Thats okay you can quit the accutane girl! I only did 4 months, that was enough for me. Hopefully it will get back to normal. My hair was thinned out as well but now that Im off it its as beautiful as before 😀

  2. Hey there Mari! How long did it take before you noticed new growth in places where it thinned? Did the thinning stop immediately?
    Thanks!

  3. Well, it took like a week for the hair to be normal again. But I tell you that my hair never falled out, it just thinned out and became very brittle. But now is as normal again 😀 Im 3 weeks off accutane

    Mari 8)

  4. Hey shineyface! No worry about your hair….mine came out a handful every time I showered and thinned ALOT! you should see a difference in your hair after 1-2 weeks of quitting accutane…your hair will be fine:) I took myself off after 5 months~I was spose to go another month but I got sick of it:) you’ll be fine! amelia

  5. Oh Amelia! That’s exactly what happened to me!!!!! I had handfuls of hair coming out at shampoo time. Didn’t matter how little I massaged it or the type of conditioner I used, I still had handfuls of hair coming out. It was toward the end of the fourth month and the beginning of the fifth. My derm wanted me to finish out the remaining pills, but after seeing how much hair I’d loss, I just couldn’t do it.

    I’ve seen on so many web sites where people lost hair on Accutane and it either didn’t grow back or was still falling out. That really made me feel depressed, because I’ve always had beautiful thick hair. :puppydogeyes

    Your post made me feel a little better about things. Here’s to a full head of hair soon!

  6. oh my gosh! Shine! That is when I started to lose mine to! HORRIFYING to look at that mound of hair in the drain afterwards…tehehehe I would pick it up out of the drain and just stare at it in disbelief that THAT GOB just fell off of my head:( PANIC!!!!! then I would look at my hair in the mirror studying it and wonder if it would grow back! I even went as far due to all my freaking out of putting the GOB into a individual plastic baggy daily to measure the loss HAHAHAHH! I had quite a few of these baggies filled with hair! it was always such a humungous gob! I’m happy to say…..IT DOES STOP falling out…and my hair is normal and back to thicker again:) hahahhaha! WHEW! kind of funny now…but even with males that I know who were on it the hair grows back….no worry! All done:)

  7. Thank goodness!!! I’ve purchased all kinds of hair tonics, potions, shampoos and conditioners in the past month. I’m trying to maintain what’s left. It’s still coming out daily, but then it’s only been a week since I took my last pills. You wouldn’t believe the vitamin cocktails I take every morning now too. Instead of being obssessed over my skin, I’m now obssessed over my hair!

  8. Oh no Shine! Not a new obsession!!! tehehhe! How is the hair Girl? Tell me that you are seeing less of it in your hands or the shower drain:) Thinking of you~ Amelia

  9. Hey Amelia!!!! Thanks so much for thinking of me!!! 😀 I think I am seeing less hair, probably because there’s not much left to lose! I’m downing major vitamins and hoping that in a month’s time, I’ll notice a difference. I’m also using Nexxus Vita Tress products for thinning hair and doing tons of research on hair regrowth and proper care to maintain what’s left.

    I used my hair to hide my bad skin. Glad I don’t have to do that anymore. Now my goal is great skin AND great hair!!!

    How’s your post-accutane skin and hair doing???

  10. Hey shiny good luck sista, Im sure it will turn to normal, it did for me when I left the pills. What vitamins you taking? Hope its not A! Only hair vitamins girl! At one month after accutane my hair is completetly back to normal, in fact its back to getting oily again! (but face not thanks heaven) 🙂 Is that Nexus good. I thought Nizoral was best for the ketaconazole, it has antiandrogen effects and so its recomended for people loosing hair. Keep us posted!

    Mari 😀

  11. Hey Mari!!! Only hair vitamins – B-complex, Biotin, MSM + vit. C. I think I’m going to add an extra B5 too since that’s supposed to help thicken the hair. I’m still losing more than I’d like to see and it’s definitely coming out at the root. I tried the the Nioxin and didn’t feel like I was getting any results. The Nexxus has a Biotin Shampoo, Cysteine Conditions and a cream that you apply daily that contains b-vitamins and hair growth essential oils like rosemary, sage, ylang ylang, etc.

    I learned about another product last night that is supposed to help called The Fixer, so I’ll be on the hunt for that today.

    My motto: Save what’s left, grow what was lost!

    Hope you are doing well!!! 😀

  12. HI im on mt 2nd round of accutane, and my hair loss came just after i ended my first accuatne course i was on it for four months i think at 40 mg and my hair was fine all the way through, it got a little dry then about 2/3 weeks after i stopped i showered as normal and then washed my hair and they was hairs coming off everywhere and i was like ‘what the fuck’!!!!
    it made me majorlyyy panic, i didnt wash my hair for a few days after that cause i didnt want it to happen again, but guess what it did!!!

    i become so worry thinking i was gonna go bald, i brough hair vits etc and better shampoos but everytime i washed like hand full was coming out i was sheding worse than a dog!!! lucky i have very thick hair because my hair loss lasted about four months maybe a bit longer!!!

    i went to see top triclogist in london and he said it def wasnt male pattern baldness it was reltaed to something else but couldnt be 100 percent sure it was the accutane, anyway i had a few scalp treatments and it started getting better, but then every so often clumps would come off again!!!

    in the end i had some more blood tests and my iron and b12 levels were very low!!! i read on the accutane leaflet and it says one side effect can be anemia which is low iron and low iron and b12 can cause hair loss,
    so i think mine was due to being on the tane, and low iron because after i started taking the iron and b12 about 2 weeks later my hair loss got soooooo much better!!!

    about four months after it ending coming out my hair was kinda back to normal, it still comes out a little more than it should, but u cant really notice, now i know it can stop coming out im on my second course because my last derm pulled me off early and i never cleared up propally, so im risking my hair once more for 100 percent perrfect skin!!!

    if my hair comes out this time im ready for it with my iron tablets, calm mind(because stress makes things sooo much worse) and a top hair doctor in london who can give me the treatments i need to keep my scalp in a healthy condtion. dont watse all ur money on magic lotions etc because you dont have normal hair loss, your hair is loss is due to medication and trust me it will get better, have an iron test, id advise maybe doing this at a private doctors where u can see ur results because the ones from the nhs u dont get to see and they have very differnt levels what they consider normal. your iron levels can vary to what is the normal range, you can have whats considered to be “normal” but can be very low on the scale which can be causeing hair loss!!!

    anyway good luck dont stress, and My best adive is dont be scared to wash ur hair, wash it everyday with a mild shampoo, if u hate seeing all the hair just close ur eyes when u wash, grab a towel and u wont knoe any differnt!!!! dont start taking loads of differnt vits, id advice an iron with b12, but watch out u dont take to much b12 cause it can give u mild spots but it never gave me any!!

    byeee

  13. This is good to know. Actually, while I’m taking lots of vitamins and being one month off of the meds, I’m still shedding, but not as much as before. Still, I can’t wait until all of my hair grows back.

    I’ve met a few people who had similar situations and it took them about a year for things to get back to normal. The same will probably hold true for me, but I’m doing everything I can to help it along.

    Thanks so much everyone for your support!! 😀

Comments are closed.